Jump to content
Sign in to follow this  
Monchichi

Initial Side Effects Of Cymbalta?

Recommended Posts

Hi,

I just started 30mg Cymbalta 4 days ago for major anxiety and depression. Since taking it, I'm either feeling very edgy/agitated or I'm a zombie - sleeping half the day away. Still anxious, but maybe slightly less depressed. Are there others out there who have these side effects? I really hope they go away soon...

Share this post


Link to post
Share on other sites

Hi,

I just started 30mg Cymbalta 4 days ago for major anxiety and depression. Since taking it, I'm either feeling very edgy/agitated or I'm a zombie - sleeping half the day away. Still anxious, but maybe slightly less depressed. Are there others out there who have these side effects? I really hope they go away soon...

Hello, just wanted you to know that Cymbalta like all AD's can have side effects when you start. Because they stimulate your brain to produce more *happy hormones* for depression, anxiety, nervousness, insomnia, confusion (i.e. Zombie like) lack of concentration etc... all are normal and do go away with time. Check the cymbalta forum and you will see that these are common. I experienced them too. Typically the first two weeks are the hardest on someone, week three starts to show improvement, with weeks 4,5,6,7,8 etc.. showing week by week improvement. Its best to evaluate the drug on a week by week basis as you can have a bad day having a step backwards, but when this happens, its like the next day I take two steps forward. I have started four AD's in my lifetime and alas the side effects are always the same.

Insomnia and increased anxiety can be fought with an anti-anxiety drug which your doctor will prescribe should you ask him. Oh and while alot of people suffer insomnia, there are about 1/4 of people who actually find the med can cause sleepiness. Weakness and fatigue are also a side-effect and this could be causing the sleeping. That goes away too. Nothing you have described is a discontinue side-effect but if concerned ask your doctor, he should be able to tell you these are normal and go away, often just a call to the nurse gets a return call to allow AD time to do its thing, it takes a full 6 to 8 weeks for AD to kick in and side effects totally vanish, but I think you will find week 3 an improvement!

Good Luck and keep in mind 30 mg is a low dose of Cymbalta, if you feel depression slipping back in, talk to doctor about upping to 60 mg, a poll here on DF shows that most people even out and feel great on 60 mg which is standard dose for depression. Methinks your doctor is slowly moving you up in dosage to help keep the side effects more mild because if they are too harsh to begin with, people will abandon the drug before it has time to do its thing and side effects vanish. Sorry to say there are no side-effect free AD's - its the nature of the beast that your brain is being stimulated thus the increased initial anxiety.

Good Luck and keep us posted, I too am on Cymbalta now worked up in 3 weeks to 60 mg as I found 30 mg was a bit too low for me. After more time on Cymbalta, I will determine if I need 60 mg or perhaps I may need to step up to 90... its like goldilocks and the three bears, you have to play with dosage to get it just right...

Check out the cymbalta forum as there is lots of great information posted there about side effects and how people handle them.

Share this post


Link to post
Share on other sites

Hi Zugora:

I found basically the same experience on 30 mg with Cymbalta. It can be a good drug. The anxiety goes away for the most part, at least for me, after about two weeks.

Tim

Share this post


Link to post
Share on other sites

I have been really weak and sleeping a lot since starting it, it is hard to get enough energy to do much without drinking a lot of coffee. (I have been on 30mg for 5 days, i start 60 mg tomorrow). I hope this goes away.

Share this post


Link to post
Share on other sites

Hi Colasc:

Welcome to DF. :welcomeani:

It sounds like Cymbalta is making your tired (alot of folks it has an activating effect early on).

I hope that it evens out for you and the anti-depressant effect starts.

Best,

Tim

Share this post


Link to post
Share on other sites

I find that many of the AD meds make me extremely tired upon starting them. After a few weeks with me, that seems to settle down. I wish you the best.

Share this post


Link to post
Share on other sites

Thank you for your response. I'm trying to give Cymbalta a chance to work since I know it takes time. However, now I'm experiencing a feeling of major heart racing/palpitations all of the time (even though pulse is normal) since increasing to 60 mg 6 days ago.

I was on 30 mgs for 2 1/2 weeks and was feeling very tired and jittery at times, and was also experiencing heart racing, but not as bad as now. I'm not like a zombie anymore on 60 mgs, but feel terrible with this heart racing, like my heart is pounding out of its chest (kinda like when I take Sudafed).

Has anyone experienced this heart racing and did it go away for you?

Share this post


Link to post
Share on other sites

Thank you BetterOff and others. Trying to hang in there. Did you or anyone you know experience increased looping or obsessive thoughts when starting Cymbalta? I'm on Day 9 of 60mg after 2 1/2 weeks of 30mg, and I feel super anxious and having looping thoughts. I'm slightly OCD (mainly just obsessive thoughts), and the looping/ broken record thoughts are worse than they have ever been. Just wondering if anyone has experienced this also. Thanks again.

Share this post


Link to post
Share on other sites

Hi zugora:

Yes, I did. They went away. Though I had some help of adding low dose of Klonopin (which has anti-obsessive properties for many).

When the Cymbalta kicks in it often will have an anti-anxiety effect without extra help.

The increase in thoughts loops can be very likely attributed to the Cymbalta, You might check in with your doctor. And also do some self talk like "That's the early effect of Cymbalta, it will decrease."

tim

Share this post


Link to post
Share on other sites

Hi zugora:

Yes, I did. They went away. Though I had some help of adding low dose of Klonopin (which has anti-obsessive properties for many).

When the Cymbalta kicks in it often will have an anti-anxiety effect without extra help.

The increase in thoughts loops can be very likely attributed to the Cymbalta, You might check in with your doctor. And also do some self talk like "That's the early effect of Cymbalta, it will decrease."

tim

Thank you, Tim, for your input. It helps. I hope the "looping" goes away too. By chance, did you find it was difficult to sleep with Cymbalta? Did that go away, too? I'm waking up at 3 and 4am every night and I am having trouble falling back to sleep since the Cymbalta. Thanks again...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...